caused by too much sun. I am interested in having Restylane injections to remove wrinkles from upper lip and around mouth. Is there any possibility that the Restylane would induce the Herpes outbreak?
Occasionally, I Have Herpes Simple Outbreaks on my Nose,
Doctor Answers 9
Herpes outbreak after Restylane
Is Herpes outbreaks a concern for facial injection treatments?
As the panel members indicated, this is a possibility although not common. For that reason, premedication prior to the treatment as well as after is a good preventative measure. Also, make certain to not schedule a treatment if there are any active areas/lesions.
As your practitioner what their protocol is when designing a treatment plan.
Restylane - Occasionally, I Have Herpes Simple Outbreaks on my Nose
Yes, there is that possibility and, consequently, you should be treated for that prophylactically.
You should be treated with Famvir or Valtrex and I would advise starting the treatments the morning of the day of your procedure, and continuing for several days afterwards. And at the slightest suggestion of an outbreak or problem, you should contact your physician. Though fairly common and not usually a significant problem, it's something you need to be aware of, to address ahead of time and to intervene promptly in the event of a worsening condition.
I hope that this helps, and good luck,
You might also like...
Restylane Injections with History of Herpes
If there is any question or risk of getting an outbreak I usually will pre-medicate my patients with 1gm of Valtrex before and I send them home with another 1gm Valtrex pill to take 12 hour later.
I also send them home with a prescription so that if they start feeling the tingling, the irritation, the itching sensations they are to take 2gms immediately (with food) and another 2gms, 12 hours after to help suppress the virus overall.
Hope this helps.
Dr. Grant Stevens
Herpes & Restylane
With your history of repeated herpes simplex infections of the nose, you are at an increased risk of having herpes with any sort of procedure in the area. Although your risk would be much greater with a chemical peel or laser resurfacing, I still think that it is advisable to have suppressive therapy around the time of your Restylane injection. I personally prefer Zovirax and would recommend that it be taken beginning 3-4 days before and continuing for 3-4 days after the procedure.
Herpes from injections
Yes, it is possible that any injection into an area predisposed to herpes will bring out sores. Typically, if you are prone to this, you should take some anti viral medication by mouth for a few days to minimize this risk.
Any stress to the skin eg sun burns, altiitude etc can bring the sores out so you should use sun protection as well as antivirals when you are getting sun.
Herpes breakouts and procedures
Any stress can cause a breakout and for some it can be triggered by cosmetic procedures. There are lots of ways to manage this. I recommend starting Famvir 250mg or Valtrex 500mg the morning of the procedure and continuing taking the pills twice per day for 3-5 days after the treatment.
Good question: The answer is absolutely yes!
For individuals like yourself, it makes good sense to start Valtex right after the procedure to suppress the out break of herpes. You may still have an outbreak but with treatment it might be much less significant and of shorter duration. For these reasons we recommend and prescribe Valtrex routinely after facial filler treatment when there is a history of herpes.
Restylane and Herpes Outbreaks
This si rare but certainly can happen. For patients with such concerns I do a preemptive strike: I give them four 1000mg tabs of Valtrex. Take 2 the morning of the treatment and the final 2 at bed time that day. I've never had a patient have a herpes outbreak with a restylane treatment using this approach.
Charles E. Crutchfield III, M.D.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.